MAUDE Adverse Event Report: HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; STERILE DISTAL END CAP

HOYA CORPORATION PENTAX TOKYO OFFICE PENTAX MEDICAL; STERILE DISTAL END CAP
Model Number OE-A63
Medical Device Problem Code Material Separation (1562)
Health Effect - Clinical Codes Foreign Body In Patient (2687); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/12/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
This report is being submitted to replace a previously submitted mdr that contained an incorrect manufacturer report number.The previously submitted report was assigned mfr report number 9610877-2025-00222, which was later determined to be incorrect.This report is submitted as the correct initial mdr with mfr report number.No other information has changed.At this time, pentax medical emea is performing a good faith effort (gfe) to obtain additional information regarding this event; however, no response has been received as of the date of this report.The following information has been requested from the facility and is currently pending: - information regarding the endoscope used in conjunction with the event, including model name and serial number.- clarification as to whether the distal end cap (dec) detached and fell off, or whether the albarran lever broke and detached.If the dec is confirmed to have detached, the following information has been requested: - whether the facility was provided with the latest instructions for use (ifu).- whether the person who installed the dec was a trained and experienced user or an untrained user.- whether a clicking sound was heard during dec installation and whether the dec was pulled after installation to confirm proper locking.- the specific operation or maneuver that caused the dec to detach.- whether the endoscope was returned to pentax medical for inspection and whether any abnormalities were identified.- if abnormalities were identified, photographic documentation has been requested.If the albarran lever is confirmed to have detached, clarification has been requested regarding how it was used and how such use may have resulted in damage to the dec.Investigation is in process.If additional information becomes available, a supplemental report will be filed with the new information.
 
Event or Problem Description
On 12-dec-2025, pentax medical became aware of an event involving a pentax medical sterile distal end cap, lot number 0021124 in germany within the emea region.During a duodenoscopy, a single-use sterile distal end cap (dec) came off and fell into the patient's body.The detached dec was retrieved from the patient's body, and no harm occurred.This event meets the requirements for fda reportability; however, submission of this report does not constitute an admission that medical personnel, user facility, importer, manufacturer, or product caused or contributed to the event.
 
Additional Manufacturer Narrative
Correction information: b1: adverse event or product problem - "adverse event" to "product problem" b2: outcomes attributed to adverse event - deleted.B4: date of this report - updated.G1: contact office - updated.G6: follow-up #: 1.H2: if follow-up, what type? - updated.H3: device evaluated by manufacturer - "no" to "yes" h6: codes updated - health effect - clinical code, health effect - impact code, type of investigation, investigation findings, investigation conclusions-updated.Additional information: d4: primary unique device identifier (udi).D9: is this device available for evaluation? evaluation summary: as part of the ongoing investigation, the manufacturer collaborated with pentax medical emea and conducted repeated good faith efforts (gfe) to obtain additional information from the user facility.Additional clarification was received via email from the user facility.In the initial report, it was stated that the detached dec was retrieved from the patient's body and that no harm occurred.However, based on the information subsequently obtained from the user facility, it was confirmed that the dec did not detach inside the patient's body.According to the user facility, during the examination it was noticed that the albarran lever could no longer be moved.The endoscope was then removed from the patient and the distal end was inspected.At that time, the physician was holding the distal cap with three separated parts.The user facility confirmed that the albarran lever itself did not fall off.However, after removal of the endoscope, the distal cap assembly was found separated into three components.The facility also confirmed that the dec had been installed by a trained and experienced user, that a click was heard during installation, and that the dec was pulled to verify that it was locked.Based on the information obtained during the investigation, the exact circumstances that led to the malfunction could not be determined.The user facility was unable to provide information regarding the specific procedure or treatment devices used during the examination.However, it is possible that the fixation of the dec became loose during the procedure.No patient harm has been reported.A device history record (dhr) review was performed by the manufacturer.The dhr review confirmed that the device was manufactured and completed under normal conditions on 09-dec-2024, passed all required inspections, and was released accordingly.There were no reworks or concessions, and the dates of approval for shipment and the actual date shipped were confirmed as 20-dec-2024.Based on the trend analysis, there is no significant increase or upward trend in repair complaints related to this failure mode or hazard.Pentax medical has not received any further information for this event and therefore considers this medwatch report closed.

Brand Name
PENTAX MEDICAL
Common Device Name
STERILE DISTAL END CAP
Manufacturer (Section D)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA  196-0012
Manufacturer (Section G)
HOYA CORPORATION PENTAX TOKYO OFFICE
tsutsujigaoka 1-1-110
akishima-shi, tokyo 196-0 012
JA   196-0012
Manufacturer Contact
paresh patel
3 paragon drive
montvale, NJ 07645
8004315880
MDR Report Key24142957
Report Number9610877-2026-00001
Device Sequence Number9487096
Product Code FDT
UDI-Device Identifier04961333232994
UDI-Public(01)04961333232994(11)241209(17)261130(10)0021124
Combination Product (Y/N)N
Initial Reporter CountryGM
PMA/510(K) Number
K192245
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 03/13/2026
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberOE-A63
Device Lot Number0021124
Was Device Available for Evaluation? Yes
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 12/12/2025
Supplement Date Received by ManufacturerNot provided
Initial Report FDA Received Date01/22/2026
Supplement Report FDA Received Date03/13/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured12/09/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient SexUnknown